Ask a doctor

Itchiness and White Spots Forming 2 Weeks After Botox. Is This Normal?

after botox on forehead and between brows my skin itched slightly,2 weeks later my head is itchy with tiny white pimples forming and on the brows,i am also useing sustain balance eye drops as my eyes were dry.I had an eye exam i had irritated eyes. Now 2 weeks after botox one of my eyes when i cry has no tears,also i chopped an onion and no tears as prior to botox there would have bin,my skin is concerning me,and my eyes what should i do also my eye muscles feel strained

Doctor Answers (4)

Dry eyes and problems at site of botox injection

+2

These are very unusual symptoms to experience after botox injection. However, reduced tear production can sometimes occur when Botox is used to treat crows feet, especially if it is injected near the lacrimal gland.
It is also possible you had an infection, allergic or irritant reaction to botox that may account for the white pimples and soreness in the area of infection.
Unless your tear producing glands have been contaminated by botox, a spreading infection or inflammation, the dryness of the eyes may be explained by the eye drops. You should consult the ophthalmologist who prescribed the eye drops and as well as your dermatologist.


Redondo Beach Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

White spots after Botox

+2

What you describe is unusual. If the white pimples are in the spots where the needle was placed, it might be a small infection form the needle stick.  As to the lack of tears, all I can say is if some of the Botox got into the tear gland, it could slow the amount of tear production and can last a few weeks to a couple of months if that is what occurred.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Itchiness from Botox

+2

Unless you are having a severe allergy to Botox, I can't imagine these two things are related. I've injected Botox for over a decade and have seen nothing like this. You could also be allergic to the eye drops you are using - that's a possibility for the eye problems. But the white bumps and itching...I'd recommend you see a dermatologist for an evaluation. Botox relaxes muscles so there is no reason you should be feeling a strain there. I really think something else is going on and you should see a physician.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

Side effects from botox

+1

If you had used some numbing cream prior to the Botox injecitons then possibly, some of the signs you've discussed could be related to a reaction to the cream.  It is hard to relate all the symptoms and signs to the Botox.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.